Fuzzy Stability of the Pexiderized Quadratic Functional Equation: A Fixed Point Approach
© Z.Wang andW. Zhang. 2009
Received: 25 April 2009
Accepted: 16 August 2009
Published: 6 September 2009
The fixed point alternative methods are implemented to give generalized Hyers-Ulam-Rassias stability for the Pexiderized quadratic functional equation in the fuzzy version. This method introduces a metrical context and shows that the stability is related to some fixed point of a suitable operator.
The aim of this article is to extend the applications of the fixed point alternative method to provide a fuzzy version of Hyers-Ulam-Rassias stability for the functional equation:
which is said to be a Pexiderized quadratic functional equation or called a quadratic functional equation for . During the last two decades, the Hyers-Ulam-Rassias stability of (1.1) has been investigated extensively by several mathematicians for the mapping with more general domains and ranges [1–4]. In view of fuzzy space, Katsaras  constructed a fuzzy vector topological structure on the linear space. Later, some other type fuzzy norms and some properties of fuzzy normed linear spaces have been considered by some mathematicians [6–12]. Recently, considerable attention has been increasing to the problem of fuzzy stability of functional equations. Several various fuzzy stability results concerning Cauchy, Jensen, quadratic, and cubic functional equations have been investigated [13–16].
As we see, the powerful method for studying the stability of functional equation was first suggested by Hyers  while he was trying to answer the question originated from the problem of Ulam , and it is called a direct method because it allows us to construct the additive function directly from the given function . In , Radu  proposed the fixed point alternative method for obtaining the existence of exact solutions and error estimations. Subsequently, Miheţ  applied the fixed alternative method to study the fuzzy stability of the Jensen functional equation on the fuzzy space which is defined in .
Practically, the application of the two methods is successfully extended to obtain a fuzzy approximate solutions to functional equations [14, 20]. A comparison between the direct method and fixed alternative method for functional equations is given in . The fixed alternative method can be considered as an advantage of this method over direct method in the fact that the range of approximate solutions is much more than the latter .
Before obtaining the main result, we firstly introduce some useful concepts: a fuzzy normed linear space is a pair , where is a real linear space and is a fuzzy norm on , which is defined as follow.
Definition 2.1 (cf. ).
A function (the so-called fuzzy subset) is said to be a fuzzy norm on if for all and all , is left continuous for every and satisfies
(N1) for ;
(N2) if and only if for all ;
(N3) if ;
(N5) is a nondecreasing function on and .
Let be a fuzzy normed linear space. A sequence in is said to be convergent if there exists such that . In that case, is called the limit of the sequence and we write .
A sequence in a fuzzy normed space is called Cauchy if for each and , there exists such that . If each Cauchy sequence is convergent, then the fuzzy norm is said to be complete and the fuzzy normed space is called a fuzzy Banach space.
We recall the following result by Margolis and Diaz.
for some natural number . Moreover, if the second alternative holds, then:
(i)the sequence is convergent to a fixed point of ;
(ii) is the unique fixed point of in the set and .
3. Main Results
We start our works with a fuzzy generalized Hyers-Ulam-Rassias stability theorem for the Pexiderized quadratic functional equation (1.1). Due to some technical reasons, we first examine the stability for odd and even functions and then we apply our results to a general function.
The aim of this section is to give an alternative proof for that result in [15, Section ], based on the fixed point method. Also, our method even provides a better estimation.
The next Lemma 3.2 has been proved in [15, Proposition ].
If , then and , .
Proof of Theorem 3.1.
Hence, it holds that , that is, , .
whence we obtained (3.4).
This completes the proof of the theorem.
The following Lemma 3.4 has been proved in [15, Proposition ].
If , then , and , , , , , where , = , , , , , .
Proof of Theorem 3.3.
Hence, it holds that , that is, , .
The quadratic of can be proved in a similar fashion as in the proof of Proposition .
A similar inequality holds for . The rest of the proof is similar to the proof of Theorem 3.1.
where = , , , , , , , , , , , , , , , , , .
This completes the proof of the theorem.
The authors are very grateful to the referees for their helpful comments and suggestions.
- Cholewa PW: Remarks on the stability of functional equations. Aequationes Mathematicae 1984,27(1–2):76–86.MathSciNetView ArticleMATHGoogle Scholar
- Jun K-W, Lee Y-H: On the Hyers-Ulam-Rassias stability of a Pexiderized quadratic inequality. Mathematical Inequalities & Applications 2001,4(1):93–118.MathSciNetView ArticleMATHGoogle Scholar
- Jung S-M, Sahoo PK: Hyers-Ulam stability of the quadratic equation of Pexider type. Journal of the Korean Mathematical Society 2001,38(3):645–656.MathSciNetMATHGoogle Scholar
- Skof F: Local properties and approximation of operators. Rendiconti del Seminario Matematico e Fisico di Milano 1983, 53: 113–129. 10.1007/BF02924890MathSciNetView ArticleMATHGoogle Scholar
- Katsaras AK: Fuzzy topological vector spaces. II. Fuzzy Sets and Systems 1984,12(2):143–154. 10.1016/0165-0114(84)90034-4MathSciNetView ArticleMATHGoogle Scholar
- Bag T, Samanta SK: Finite dimensional fuzzy normed linear spaces. Journal of Fuzzy Mathematics 2003,11(3):687–705.MathSciNetMATHGoogle Scholar
- Bag T, Samanta SK: Fuzzy bounded linear operators. Fuzzy Sets and Systems 2005,151(3):513–547. 10.1016/j.fss.2004.05.004MathSciNetView ArticleMATHGoogle Scholar
- Cheng SC, Mordeson JN: Fuzzy linear operators and fuzzy normed linear spaces. Bulletin of the Calcutta Mathematical Society 1994,86(5):429–436.MathSciNetMATHGoogle Scholar
- Felbin C: Finite-dimensional fuzzy normed linear space. Fuzzy Sets and Systems 1992,48(2):239–248. 10.1016/0165-0114(92)90338-5MathSciNetView ArticleMATHGoogle Scholar
- Kramosil I, Michálek J: Fuzzy metrics and statistical metric spaces. Kybernetika 1975,11(5):326–334.MathSciNetMATHGoogle Scholar
- Krishna SV, Sarma KKM: Separation of fuzzy normed linear spaces. Fuzzy Sets and Systems 1994,63(2):207–217. 10.1016/0165-0114(94)90351-4MathSciNetView ArticleMATHGoogle Scholar
- Xiao J, Zhu X: Fuzzy normed space of operators and its completeness. Fuzzy Sets and Systems 2003,133(3):389–399. 10.1016/S0165-0114(02)00274-9MathSciNetView ArticleMATHGoogle Scholar
- Mirmostafaee AK, Moslehian MS: Fuzzy versions of Hyers-Ulam-Rassias theorem. Fuzzy Sets and Systems 2008,159(6):720–729. 10.1016/j.fss.2007.09.016MathSciNetView ArticleMATHGoogle Scholar
- Mirmostafaee AK, Mirzavaziri M, Moslehian MS: Fuzzy stability of the Jensen functional equation. Fuzzy Sets and Systems 2008,159(6):730–738. 10.1016/j.fss.2007.07.011MathSciNetView ArticleMATHGoogle Scholar
- Mirmostafaee AK, Moslehian MS: Fuzzy almost quadratic functions. Results in Mathematics 2008,52(1–2):161–177. 10.1007/s00025-007-0278-9MathSciNetView ArticleMATHGoogle Scholar
- Mirmostafaee AK, Moslehian MS: Fuzzy approximately cubic mappings. Information Sciences 2008,178(19):3791–3798. 10.1016/j.ins.2008.05.032MathSciNetView ArticleMATHGoogle Scholar
- Hyers DH: On the stability of the linear functional equation. Proceedings of the National Academy of Sciences of the United States of America 1941, 27: 222–224. 10.1073/pnas.27.4.222MathSciNetView ArticleMATHGoogle Scholar
- Ulam SM: Problems in Modern Mathematics. John Wiley & Sons, New York, NY, USA; 1964:xvii+150.MATHGoogle Scholar
- Radu V: The fixed point alternative and the stability of functional equations. Fixed Point Theory 2003,4(1):91–96.MathSciNetMATHGoogle Scholar
- Miheţ D: The fixed point method for fuzzy stability of the Jensen functional equation. Fuzzy Sets and Systems 2009,160(11):1663–1667. 10.1016/j.fss.2008.06.014MathSciNetView ArticleMATHGoogle Scholar
- Diaz JB, Margolis B: A fixed point theorem of the alternative, for contractions on a generalized complete metric space. Bulletin of the American Mathematical Society 1968, 74: 305–309. 10.1090/S0002-9904-1968-11933-0MathSciNetView ArticleMATHGoogle Scholar
- Miheţ D, Radu V: On the stability of the additive Cauchy functional equation in random normed spaces. Journal of Mathematical Analysis and Applications 2008,343(1):567–572. 10.1016/j.jmaa.2008.01.100MathSciNetView ArticleMATHGoogle Scholar
- Hadžić O, Pap E, Radu V: Generalized contraction mapping principles in probabilistic metric spaces. Acta Mathematica Hungarica 2003,101(1–2):131–148.MathSciNetMATHGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.